Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jul 2, 2025, 12:28 PM PDT for Orange County, San Diego County, California. It took effect at Jul 3, 2025, 11:00 AM PDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2025, 12:28 PM PDT (19:28 UTC)
- In effect from
- Jul 3, 2025, 11:00 AM PDT
- Expired
- Jul 6, 2025, 11:00 PM PDT
- In force
- 4 days
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WHUS46 KSGX 021928 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1228 PM PDT Wed Jul 2 2025 CAZ043-552-031000- /O.NEW.KSGX.BH.S.0010.250703T1800Z-250706T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1228 PM PDT Wed Jul 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet expected, especially for south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Thursday morning through Saturday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by an uptick is southerly swell (190 degrees) at 3 feet with a period of 15-17 seconds. Both swell and surf will begin to lower by early Sunday, decreasing further into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
10 follow-up statements
316 WHUS46 KSGX 030954 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 254 AM PDT Thu Jul 3 2025 CAZ043-552-032130- /O.CON.KSGX.BH.S.0010.250703T1800Z-250706T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 254 AM PDT Thu Jul 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH SATURDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet expected, especially for south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Thursday morning through Saturday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by an uptick is southerly swell (190 degrees) at 3 feet with a period of 15-17 seconds. Both swell and surf will begin to lower by early Sunday, decreasing further into Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
468 WHUS46 KSGX 031935 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1235 PM PDT Thu Jul 3 2025 CAZ043-552-041045- /O.CON.KSGX.BH.S.0010.000000T0000Z-250706T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1235 PM PDT Thu Jul 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet expected, especially for south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Thursday morning through Saturday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by an uptick is southerly swell (190 degrees) at 3 feet with a period of 15- 17 seconds. Both swell and surf will begin to lower by early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
247 WHUS46 KSGX 040940 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 240 AM PDT Fri Jul 4 2025 CAZ043-552-042130- /O.CON.KSGX.BH.S.0010.000000T0000Z-250706T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 240 AM PDT Fri Jul 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From Thursday morning through Saturday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by an uptick in southerly swell (190 degrees) at 3 feet with a period of 15-17 seconds. Both swell and surf will begin to lower by early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
476 WHUS46 KSGX 041948 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1248 PM PDT Fri Jul 4 2025 CAZ043-552-051100- /O.EXT.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1248 PM PDT Fri Jul 4 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by an uptick in southerly swell (190 degrees) at 3 feet with a period of 15-17 seconds. Both swell and surf will begin to lower by early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
524 WHUS46 KSGX 051216 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 516 AM PDT Sat Jul 5 2025 CAZ043-552-052130- /O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 516 AM PDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by an uptick in southerly swell (190 degrees) at 3 feet with a period of 15-17 seconds. Both swell and surf will begin to lower on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
784 WHUS46 KSGX 051857 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1157 AM PDT Sat Jul 5 2025 CAZ043-552-060600- /O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1157 AM PDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by an uptick in southerly swell (190 degrees) at 3 feet with a period of 15- 17 seconds. Both swell and surf will begin to lower on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
395 WHUS46 KSGX 060449 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 949 PM PDT Sat Jul 5 2025 CAZ043-552-061300- /O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 949 PM PDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Sunday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 14-16 seconds. Both swell and surf will begin to lower on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
073 WHUS46 KSGX 061129 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 429 AM PDT Sun Jul 6 2025 CAZ043-552-062130- /O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 429 AM PDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 14-16 seconds. Both swell and surf will begin to lower Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
701 WHUS46 KSGX 061948 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1248 PM PDT Sun Jul 6 2025 CAZ043-552-070600- /O.CON.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1248 PM PDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Elevated surf of 4 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 14-16 seconds. Both swell and surf will begin to lower Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
411 WHUS46 KSGX 070538 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1038 PM PDT Sun Jul 6 2025 CAZ043-552-070645- /O.EXP.KSGX.BH.S.0010.000000T0000Z-250707T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1038 PM PDT Sun Jul 6 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS EVENING... Surf has begun to gradually subside and will continue to lower through Monday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 9:12 AM PDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 2, 9:12 AM PDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service San Diego CA 912 AM PDT Wed Jul 2 2025 .SYNOPSIS... Minor cooling is expected each day through Thursday. Gradual warming is expected Friday through the weekend. Night and morning low clouds and fog are expected to remain persistent along the coast and into portions of the valleys through the week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... An area of low pressure is moving in this morning, bringing mid level moisture in the form of clouds across the mountains and deserts as wetter weather occurs near the Nevada and Arizona state lines. The wet weather will continue to push further inland today, staying out of our area with scattered high clouds remaining. The marine layer has blanketed a majority of the area west of the mountains in low clouds this morning. Clouds will clear the valleys today, but may struggle again to clear the coastline. Best chance for clearing at the beaches will be in parts of Orange County today. Little change in temperatures and the overall weather pattern is expected through the long holiday weekend. .Previous Discussion (357 AM Wednesday)... .SHORT TERM (Today through Friday)... A low pressure system moving inland through California today will continue to spread slow cooling inland through Thursday with Thursday high temperatures ranging from around 70 near the coast to the 80s and lower 90s for the Inland Empire with 106 to 110 for the lower deserts. A marine layer near 2000 feet deep will deepen to around 2500 feet on Thursday with night and morning coastal low clouds spreading farther into the valleys for early Thursday and early Friday. && .LONG TERM (Saturday through Tuesday)... Drier with slow warming through the weekend with high temperatures warming around 5 degrees from Thursday through Sunday. With the warming, high temperatures on Sunday will range from the lower 70s near the coast to the upper 80s to mid 90s for the Inland Empire with 109 to 113 for the lower deserts. High pressure to the southeast will continue the warming into the middle of next week with Wednesday high temperatures 4 to 8 degrees above average for inland areas with high temperatures of 112 to 115 for the lower deserts and in the 90s to 103 for the Inland Empire. There could be some influx of monsoonal moisture around Tuesday and Wednesday of next week with NBM thunder probabilities increasing to 10 to 15 percent each afternoon for the San Bernardino Mountains. Night and morning coastal low clouds will continue to spread inland into portions of the western valleys late each night. && .AVIATION... 021530Z....Coast/Valleys...Low clouds with bases 1000-1500ft MSL and tops to 2400ft MSL have pushed 15-20 miles inland covering coastal areas and western valleys of SD/Orange Counties. Local VIS 3-5SM from BR/HZ near terrain and in the valleys, including VCTY KAJO, KRNM, KCNO. Clouds clearing to the coast 17-19Z. 50-60% chance CIGs remain BKN at SD County beaches through the afternoon. Clouds push inland again after 03Z with bases near 900-1300ft MSL and similar inland extent. Mountains/Deserts...SCT clouds in the 10-15 kft layer and occasional virga/light showers continuing over the deserts through about this afternoon. Otherwise, clear with unrestricted vis through Thursday morning. && .MARINE... No hazardous marine weather conditions are expected through Sunday. && .BEACHES... Building southerly swell (190 degrees) of 3 feet at 14-16 seconds will generate elevated surf of 3-5 ft with sets to 6 ft along southerly facing beaches Thu-Sat. In addition, strong rip and longshore currents expected at all beaches Friday and Saturday. Swell and surf will begin to lower on Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR/17 AVIATION/MARINE...Zuber
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.